MAUDE Adverse Event Report: W&H DENTALWERK HENRY SCHEIN; HANDPIECE

W&H DENTALWERK HENRY SCHEIN; HANDPIECE
Model Number MAXIMA ELITE 2 CONTRA ANGLE
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Two female patients were burned from the maxima elite 2 contra angle on two different occasions.One time was on (b)(6) 2024 while the other was on (b)(6) 2024.One patient is 43 years old while the other is 67 years old.It is not clear which had the burn where but one was on the lip while the other was on the buccal muscosa.The type of burn was a large ulcer.Vitamin e was placed on the area for the burn and no further treatment needed.It was the head part that got hot.One patient is doing fine as of today while the other they have not seen since.Additional correspondence from the doctor was received on 12/18/2024: it was stated that both a patient and staff member received a burn from the handpiece is this correct? no, 2 patients were burned.We were also made aware that it was a male and female.Which was the patient and which was the staff member? no, 2 female patients.Could you share the age of both the patient and staff member? 43 years old and 67 years old.Where was the burn received on each? one on the lip and the other on the buccal mucosa.What type of burn was received? it was a large ulcer.What was done to treat the burn received? vitamin e was placed.What part of the contra angle got hot? the head of the contra angle.How are both people affected doing as of today? we have not seen one since, the other is doing fine.Was there any medical treatment necessary? vitamin e ointment was placed, no further treatment needed.When did this happen, do you have a specific date when? on (b)(6) 2024.
 
Event or Problem Description
Two female patients were burned from the maxima elite 2 contra angle on two different occasions.One time was on (b)(6) 2024 while the other was (b)(6) 2024.One patient is 43 years old while the other is 67 years old.It is not clear which had the burn where but one was on the lip while the other was on the buccal muscosa.The type of burn was a large ulcer.Vitamin e was placed on the area for the burn and no further treatment needed.It was the head part that got hot.One patient is doing fine as of today while the other they have not seen since.Additional correspondence from the doctor was received on 12/18/24: it was stated that both a patient and staff member received a burn from the handpiece is this correct? no, 2 patients were burned.We were also made aware that it was a male and female.Which was the patient and which was the staff member? no, 2 female patients.Could you share the age of both the patient and staff member? 43 years old and 67 years old.Where was the burn received on each? one on the lip and the other on the buccal mucosa.What type of burn was received? it was a large ulcer.What was done to treat the burn received? vitamin e was placed.What part of the contra angle got hot? the head of the contra angle.How are both people affected doing as of today? we have not seen one since, the other is doing fine.Was there any medical treatment necessary? vitamin e ointment was placed, no further treatment needed.When did this happen, do you have a specific date when? (b)(6) 2024.

Brand Name
HENRY SCHEIN
Common Device Name
HANDPIECE
Manufacturer (Section D)
W&H DENTALWERK
ignaz-glaser-strasse 53
bürmoos
5111
AU  5111
MDR Report Key21108022
Report Number3007007357-2024-00034
Device Sequence Number20838929
Product Code EFB
UDI-Device Identifier00304040153857
UDI-Public(01)00304040153857
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
Report Date (Section F) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAXIMA ELITE 2 CONTRA ANGLE
Device Catalogue Number570-2660
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/12/2024
Event Location Outpatient Treatment Facility
Date Report to Manufacturer01/13/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexFemale
Date Report Sent to FDA01/09/2025